Aa
Aa
A
A
A
Close
Avatar universal

Topical Corticosteroid Acne

Roughly two months ago I used a very potent topical corticosteroid, Clobetasol Proprionate, for around three weeks. Shortly after this I began breaking out excessively (I was on accutane earlier this year, so I was used to being clear). Ever since then I have not stopped breaking out on my face.

The steroid was applied to my lower stomach area, and behind my arms. I have since researched the ointment, and it states that acne is a side effect. My question is, does this go away on its own once the topical has been stopped? Do I need to use another treatment to get rid of my acne again?

This is very frustrating as I stated before I just got off accutane, I was so excited to have clear skin. Any help on this topic would be much appreciated.
2 Responses
1422814 tn?1333569702
How frustrating to have clear skin, then use a drug that has a side effect of causing acne!  I'm not familiar with the topical steriod that you used.  Although topical, the steroids will most likely take around three weeks to clear from your system.  I would encourage you to drink plenty of water, which will help your body flush out toxins and the medicine.  I am also a former user of accutane (but many years ago).  Though not as potent, I continue to use vitamin A capsules on a daily basis to assist with clear skin.  Good luck!  
1 Comments
U posted this long back...how's it skin now. ???? Pls reply
Avatar universal
Clobetasol is a very high potent steroid....yes., accutane is a temporary relief to clobetasol induced rosacea like acne... your skin becomes addicted to steroidal cream...With the stoppage of steroidal application your skin undergoes a withdrawl stage which shows papulo pustular eruptions....I strictly recommend u to undergo chemical peels for 6 mnths(monthly once)(salysilic and glycolic peels alternatively) and apply hydrocortisone(for 5days after peel) as post-peel cream.... After 6 mnths don't apply any creams for 3 to 4 mnths(even if u get acne)..don't even apply moisturisers.... follow this regimen for 1 year... believe me u will have clear skin....
Have an Answer?

You are reading content posted in the Acne Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions